MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 175806N
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Irritability (2421)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the silicone catheter placed and balloon inflated to 2 ml.The patient felt irritable intermittently for next two hours and no urine collected in catheter tubing.It was further stated that the balloon attempted to be deflated, but only drops came out.After the patient finished voiding, silicone catheter removed and balloon found to be blown.Per follow up with customer via mail on (b)(6) 2021, there was no adverse event noted, except that a new catheter had to be inserted.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.The device had not met specification as the reported failure was able to be reproduced.The product was used for treatment.Visual evaluation of the returned sample noted one opened (without original packaging), used two-way silicone foley catheter.Visual inspection of the sample noted balloon burst down the entire length of the balloon.This was out of specification per inspection procedure, which states, ¿catheter must not be stretched, wrinkled or deformed." a potential root cause for this failure could be high modulus silicone.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "visually inspect the product for any imperfections or surface deterioration prior to use.1.Open the product using standard hospital technique for handling sterile product.2.The catheter may be lubricated with standard water soluble lubricant, to facilitate insertion.3.Insert the catheter following preferred aseptic technique.4.Once the catheter is correctly seated in the bladder, inflate the catheter with 1.5 ml of sterile water.To deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, reseat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11862960
Report Number1018233-2021-02956
Device Sequence Number14303216
Product Code EZL
UDI-Device Identifier00801741034268
UDI-Public(01)00801741034268
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number175806N
Device Catalogue Number175806N
Device Lot NumberNGEU2410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown